Clozapine heart problems

J

Jpage

Member
Joined
Sep 27, 2016
Messages
14
#1
Hi everyone, I've been on clozapine for last 5 months I think. I am
Discharged from section 3 and out of hospital and not on CTO. Every night I've been taking clozapine I've had trouble breathing, palpitations, heavy arms and legs, and strange sensations in my body. I know it's heart problems as a side effect from clozapine. I'm only 23 so I can't be having heart problems it's definitely the clozapine causing heart problems. I'm going to see gp to rule this out. My question is can my psychiatrist still give me clozapine if my gp says I've got heart problems? Psychiatrist is giving me it because of diagnosed treatment resistant schizophrenia. I think they think I am quite high risk to others. I think that's my only risk. But I can still refuse it because I'm in community now can't i? Can the psychiatrist force me to take it then? If he does isn't that against the law and what legally do I do if he does that? How can he keep me on clozapine if I will most likely die from heart problems or heart attack? Do I go down legal route if he forces me to take meds? What should I do? Thank you sooo much. I'd appreciate any advice how ever much you may have. I'm very scared and desperate. All my best wishes and blessings to you all. x
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,474
Location
Fort Lauderdale, Florida, USA
#2
Jpage, I don't know much about law. I'd be very upset if I were in your position. I know people can be court ordered to take medications. Are you court ordered ?? Outside of that, you should have rights. And the GP should have influence if he is telling the psychiatrist about your reported side effects.

The side effect you describe is nothing to take lightly. I would not continue taking anything that was harming me.
 
Last edited:
J

Jpage

Member
Joined
Sep 27, 2016
Messages
14
#3
Hi Poopy Doll, thank you for your reply. I'm not court ordered no. I saw my psychiatrist and he dismissed the fast heart rate which the out of hours doctor said I had. Funny thing is he didn't stop the clozapine. He said he feels I will get a relapse if he helps me wean off of it. He said he will not help me wean off of it! But that's forcing me to stay on! Should I just wean myself off without him? Could I die from that? I'm very scared I will get life threatening withdrawal! The gp said he'd send an email to my psychiatrist for a meds review but I don't think he thought what I had was serious which is terrible because I know it was serious by the way I felt. I don't even know my rights! How can I find out about my rights please? Thank you Poopy Doll for your advice-it was helpful what you said. Just don't know where to take it from here. Thank you again. i appreciate any advice anyone can give.
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,474
Location
Fort Lauderdale, Florida, USA
#4
Jpage, Is the drug making your heart race every time you take it ?? How long have you been on it ?? Dr. Peter Breggin advises a gradual withdrawal; reduce by one tenth every three months.
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
8,346
Location
England
#5
Hi,
You really shouldn't withdraw from this drug without medical advice.
However your dr should change your drug.
Hope you get the outcome you want.
Take care
 
J

Jpage

Member
Joined
Sep 27, 2016
Messages
14
#6
Hi Poopy Doll, thank you for that advice. It's stopped past couple days as out of hours doc gave a medication to stop it happening. I don't know if it's really that though helping it. Yes it happens every night I take clozapine but I get trouble breathing too and other scary symptoms. I've been on it for about 4 months now. It will take another 3 months to see a psychiatrist in my area. I'm very afraid to stay on clozapine for months more. Oh yes I'd love to know how to wean myself off. I'm on 200 mg every day. How much is a tenth every 3 months of 200 mg? I feel I need to wean myself off of it myself almost to save my life as I do believe this is a heart condition caused by clozapine. Where can I find out how to wean myself off? Does Dr. Peter Breggin have a site where I can find info to wean myself off? Thank you so much. Your advice is very helpful. Oh and hi Mayflower7, thank you I will try my doc again and listen to what you are saying. Thank you again. x
 
V

Vunit

Active member
Joined
Mar 28, 2019
Messages
28
Location
Michigan
#7
Hi Jpage, I'm also on Clozapine. I have been on it for the last 4 years for psychosis. I also have some of the negative symptoms you have. Difficulty swallowing, rapid heart rate, feeling extremely fatigued etc. What I have done that has helped a little bit is divide my dose up so I take half around 2 or 3pm and the other half at night.
 
vanish

vanish

Well-known member
Joined
Sep 29, 2014
Messages
1,530
Location
The Land of Oz
#8
You shouldn't come off Clozapine unless monitored, as it can cause funky things to do with blood pressure and heart. I did come off it successfully rapidly but that is because I had clozapine induced myocarditis and was admitted to a coronary care unit. This all occurred within a week of commencing the drug in the first place so I was still in hospital (just transferred to coronary care). I was then put on Ability but it didn't work unfortunately.
Funnily enough I found Cloz to be the best med for me psychosis wise. I had zero voices and zero visual hallucinations.